Clonazepam (Klonopin) overdose can truly devastate your overall mental and physical well-being and cause long-term side effects. Thankfully, I was saved from such side effects, and I got my addiction under control before I overdosed. However, if you or someone you know is currently abusing this substance, you need to understand it better in order to fight against it.

When I was suffering from severe forms of seizures, I was prescribed Klonopin to calm down and feel relaxed. However, just like the majority of other patients, I started using more and more Klonopin in order to constantly feel high, relaxed, and achieve a sense of escapism. It wasn’t until too late when I realized how dangerous the abuse was, and how it was slowly destroying my health.

The Signs and Symptoms of Klonopin Overdose

In order to properly understand the true impact of the overdose, you need to understand the symptoms associated with Klonopin overdose on the human brain and the body. Here are the top signs associated with the overdose:

  • Clammy Skin
  • Sweaty hands
  • Comatose State or The State of Unresponsiveness
  • Confusion, dizziness and a feeling of being lost
  • Dilated Pupils
  • Drowsiness and Fatigue
  • Excessive Sleepiness
  • Impaired Coordination
  • Sedation
  • Slow Reflexes
  • Trouble Breathing
  • Weak and Rapid Pulse
  • Heart Attack
  • Sudden Death

In some severe cases, the user may go into a vegetative state, or start hyperventilation and eventually die. When I was abusing this drug, I routinely had sweaty palms, confusion, and dizziness every time I took more the prescribed amount of pills.

The Risk Factors for Overdose

In my case, I was trying to achieve a better high by combining clonazepam drug with several others. However, I later learned that this could have easily damaged my neurological pathways, put me into a coma, or took my life.

Since this is a prescription drug, I am sure that your doctor must have told you not to mix this drug with the following medication:

  • codeine (Fiorinal, Triacin-C, Tuzistra XR)
  • hydromorphone (Dilaudid, Exalgo)
  • meperidine (Demerol)
  • methadone (Dolophine, Methadose)
  • morphine (Astramorph, Duramorph PF, Kadian)
  • oxycodone (OxyContin, Oxycet, Percocet, Roxicet and more)
  • tramadol (Conzip, Ultram, Ultracet)

Yes, these drugs will give you a special high, but will also put your life in danger, and cause long term serious health issues.

Things to Do in Klonopin Overdose

As advised, clonazepam overdose should be treated as an emergency, and you should quickly call 9-1-1. It is not much you can do for the person who overdosed on the drug. Immediately contact the local authorities as they can reverse the overdose effects with the help of Flumazenil drug.

Flumazenil dosage is administered with the help of an IV (Intravenous Method) into the bloodstream, and it can counteract the effects of an overdose and save a life. The best thing to do in an overdose is to call the authorities, stay calm and keep the overdosed person in such a position that they do not choke on their own vomit.

I have never had to fight with severe health problems, but that may not be true for everyone. Stay safe and learn about this drug before anything else.